Texas, 2025Hail and Damaging Wind in Texas, June 9 to 10, 2025
June 9 to 10, 2025 · NWS SJT · 4 events in 4 counties and zones
Severe thunderstorms affected parts of the Concho Valley and Northern Edwards Plateau. There were a few reports of very large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms affected parts of the Concho Valley and Northern Edwards Plateau. There were a few reports of very large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 9, 4:59 PM CST, 3 hours 13 minutes earlier. Its key messages:
- There is a Slight Risk for severe storms tonight across the western Concho Valley, and a Marginal Risk elsewhere. Large hail and damaging winds are the main concerns.
- Cooler and wetter conditions anticipated for much of this week, with heavy rainfall and strong thunderstorms possible at times.
- Periods of showers and storms will lead to locally heavy rainfall at times through Wednesday.
Area forecast discussion, Jun 9, 4:59 PM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
559 PM CDT Mon Jun 9 2025
...New AVIATION...
.KEY MESSAGES...
- There is a Slight Risk for severe storms tonight across the
western Concho Valley, and a Marginal Risk elsewhere. Large hail
and damaging winds are the main concerns.
- Cooler and wetter conditions anticipated for much of this week,
with heavy rainfall and strong thunderstorms possible at times.
- Periods of showers and storms will lead to locally heavy
rainfall at times through Wednesday.
&&
.SHORT TERM...
(This evening through Tuesday)
Issued at 308 PM CDT Mon Jun 9 2025
Main challenge for the short term will be for the potential for
showers and thunderstorms overnight. Thunderstorms are expected to
develop to our west late this evening and tonight from the South
Plains down into the Permian Basin. CAMS continue to show these
storms congealing into an MCS and tracking eastward across our
area overnight. Have bumped PoPs up across the Big Country and
Concho Valley given the higher confidence for storms overnight.
SPC has also expanded the slight risk eastward into our area for
this evening/overnight. Very large hail will be the main hazard
with initial discrete supercells that form to our west. If storms
transition into an MCS then damaging wind gusts will be the main
hazard overnight although large hail will also be possible. Heavy
rainfall will also lead to flash flooding concerns especially
across the Big Country which saw several inches last night.
Additional scattered showers and thunderstorms are possible during
the afternoon on Tuesday although there is uncertainty regarding
coverage of storms. Nevertheless, with a moist and unstable
atmosphere in place and a lingering stationary boundary some
additional thunderstorm development is possible. Will keep a
20-30% chance of PoPs going across most of the area. Otherwise,
temperatures will be cooler, with highs in the 80s and lower 90s.
&&
.LONG TERM...
(Tuesday night through next Monday)
Issued at 304 PM CDT Mon Jun 9 2025
Water vapor imagery early this afternoon shows a somewhat broad
upper level trough that extends from the Four Corners region
west/southwest into southern California. A more confined
circulation is evident over the Four Corners area with robust
convection developing around this feature as of 3 PM CDT. Medium
range models are fairly consistent in their depiction of the broad
trough moving east into Texas over the next day or so, with an
upper low developing over west Texas. This is expected to lead to
multiple rounds of showers and thunderstorms affecting west
central Texas through Wednesday. The upper low will provide lift
as well as aid in instability due to relatively cooler
temperatures aloft combining with warm, humid air in the lower
levels. In addition, outflow boundaries from last night's
convection as well as storms that are expected tonight will serve
as foci for new thunderstorms to develop off of. With plenty of
moisture available (precipitable waters in the 1.5" to 2" range),
any storms that develop will be efficient, slow moving storms,
capable of producing heavy rainfall in short periods of time. The
WPC does have the entire area in a Slight Risk for Excessive
Rainfall Tuesday and Wednesday. Should thunderstorms affect much
of the area tonight as is anticipated, a Flash Flood Watch may
need to be issued for much of the area tomorrow night into
Wednesday.
Other than the risk for flash flooding, we do have a Marginal
Risk for large hail and damaging winds with the strongest storms.
By Thursday, the upper level trough axis is expected to be east
of the area, which should lead to lower precipitation chances,
although there will still be some lingering scattered showers and
thunderstorms possible, mainly for areas east of an Abilene to
Junction line.
Drier and warmer conditions are expected from Friday into the
weekend, with highs back into the mid 90s by Saturday.
&&
.AVIATION...
(00Z TAFS)
Issued at 556 PM CDT Mon Jun 9 2025
Thunderstorms are expected to develop off to the northwest of our
area by around midnight. This line of thunderstorms will quickly
move through the region between 9z and 15z roughly, depending on
the specific terminal location. Large hail and damaging winds are
all possible with this activity. Otherwise, MVFR ceilings are
possible across KBBD, KSJT, KJCT, and KSOA tomorrow (Tuesday)
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 68 83 69 83 / 50 60 50 80
San Angelo 67 86 66 82 / 40 60 60 70
Junction 69 91 68 84 / 40 50 60 70
Brownwood 68 83 68 82 / 50 60 50 70
Sweetwater 67 84 67 83 / 50 50 50 70
Ozona 68 88 66 83 / 30 50 60 70
Brady 68 85 68 82 / 50 60 60 70
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...42
LONG TERM....20
AVIATION...41
In the hours before
Special weather statement, Jun 9, 6:12 PM CST, 2 hours before
Special Weather Statement
National Weather Service San Angelo TX
712 PM CDT Mon Jun 9 2025
TXZ064-100045-
Sterling TX-
712 PM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN STERLING COUNTY THROUGH
745 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Garden City, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of western Sterling
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Texas.
&&
LAT...LON 3177 10126 3201 10126 3194 10093 3161 10117
3167 10127
TIME...MOT...LOC 0011Z 291DEG 22KT 3189 10130
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 9, 6:14 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
714 PM CDT Mon Jun 9 2025
TXZ064-065-072-100045-
Tom Green TX-Coke TX-Sterling TX-
714 PM CDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COKE...SOUTHEASTERN
STERLING AND NORTH CENTRAL TOM GREEN COUNTIES THROUGH 745 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm over
Us-87 Near The Coke-
Tom Green County Line, or near Water Valley, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carlsbad, Broome, Water Valley, Grape Creek, and Us-87 Near The Coke-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Texas.
&&
LAT...LON 3159 10088 3175 10093 3184 10055 3157 10050
TIME...MOT...LOC 0014Z 255DEG 19KT 3168 10077
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHHail, Irion
- When
- June 9, 8:12 PM CST
- Where
- Irion County, 8.3 mi W of Mertzon
- Measured
- 3.25 in hail
- Injuries
- 3 direct, 0 indirect
- Reported by
- NWS Employee
- Coordinates
- 31.280, -100.960
An NWS employee measured hail stones of 3.25 inches in diameter. In addition, public reported hail larger than 3.25 inches with at least 25 pickup trucks and larger trucks that had windows broken and significant denting. One truck was dented badly enough to stop the engine. 3 people sustained injuries.
Hail, Schleicher
- When
- June 9, 9:35 PM CST
- Where
- Schleicher County, 10.1 mi ENE of Allison Ranch Arpt
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 30.870, -100.810
Public reported baseball size hail near the intersection of U.S. Highway 190 and FM 1828. Time based on radar.
Hail, Haskell
- When
- June 10, 1:24 AM CST
- Where
- Haskell County, 1.35 mi ESE of Haskell
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.160, -99.730
Law enforcement reported quarter size hail.
Thunderstorm Wind, Tom Green
- When
- June 10, 3:50 AM CST
- Where
- Tom Green County, 1.37 mi ESE of San Angelo Res
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.470, -100.480
Broadcast media relayed a public report that portions of a roof were peeled off of a church.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 9 to 10, 202514 deaths · 4 events
- Tornadoes and Damaging Wind in Pennsylvania, June 9, 2025$134,000 · EF2 · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 9 to 10, 2025$149,000 · 1.25 in hail · 20 events
- Tornado in Ohio, June 9, 2025$100,000 · EF1 · 1 event
- Flash Flooding in New York, June 9, 2025$53,000 · 7 events
- Tornado in Georgia, June 9, 2025$20,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, June 9, 2025EF1 · 14 events
- Hail and Damaging Winds in New York, June 9, 20251 injured · $24,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in New York, June 9, 2025$8,000 · EF1 · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 20252.5 in hail · 35 events
- Tornado and Hail in Pennsylvania, June 9, 2025$20,000 · EF0 · 9 events
- Flash Flood and Damaging Winds in Georgia, June 9 to 10, 2025$12,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271913, 1271918, 1271905, 1271915.